MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM
Model Number BCS XP SYSTEM
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered within range at the time of the event.No instrument errors occurred at the time of the event and no other patients were affected.Shipping and testing of this specific patient's samples is not feasible due to limitations of sample stability for coagulation testing.Interferences from patient medications or diagnosis, as well as inadequate mixing or other mishandling of the sample cannot be excluded as potential causes of the discordant results.The cause of the discordant, falsely elevated prothrombin time and prothrombin time international normalized ratio results cannot be determined.The system is performing according to specifications.No further evaluation of this device is required.Mdr 9610806-2020-00025 was filed for the discordant pt and inr results obtained on (b)(6) 2020.
 
Event or Problem Description
A discordant, falsely elevated prothrombin time (pt) and prothrombin time international normalized ratio (inr) result were obtained on a patient sample on a bcs xp system using dade innovin reagent.The discordant results were obtained from automatic repeats of pt and inr after a "no reaction" error was initially generated by the system.The discordant results were reported to the physician(s) and were questioned.The patient was told to skip his next coumadin dose due to the high results.A second sample from the same patient was run later the same day for pt and inr, resulting lower.These results were also reported to the physician(s).The following day, another sample from the same patient was run for pt and inr, resulting lower.These results were reported, as the correct results, to the physician(s).The customer then repeated the original sample from the previous day for pt and inr.A "no reaction" error was generated and the sample was automatically repeated for pt and inr, both recovering falsely elevated.The other sample from the previous day was also repeated for pt and inr, recovering falsely elevated and matching the results obtained for this sample from the previous day.There are no reports of adverse health consequences due to the falsely elevated pt and inr results.

Brand Name
BCS XP SYSTEM
Common Device Name
BCS XP SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key10134639
Report Number9610806-2020-00024
Device Sequence Number19629156
Product Code GKP
UDI-Device Identifier00630414945514
UDI-Public00630414945514
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBCS XP SYSTEM
Device Catalogue Number10459330
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2020
Initial Report FDA Received Date06/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR